Get your Health question answered in 3 easy steps

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to bring down the dosage of Lexapro

Answered by
Dr.
Dr. Vishal Garala

Psychiatrist

Practicing since :2009

Answered : 1714 Questions

default
Posted on Mon, 18 Aug 2014 in Anxiety and Stress
Question: How do I taper down lexapro from 20 to 10? Thank you
doctor
Answered by Dr. Vishal Garala 1 hour later
Brief Answer:
hiii dear

Detailed Answer:
Hii dear
I m very gald to answer you
Thank you for using health care

Lexapro is escitalopram which is one of the SSRI
And it is useful to treat depression

Usual dose is 10 to 20 mg

20 mg is used in severe depression in initial stage
If you have good improvement and no major sign of depression than u can reduce it directly from 20 to 10 mg

10 mg is ideal dose and useful to treat moderate depression

10 mg is maintaince dose

If you are on 20 mg since 3 month's than you can reduce and watch for symptoms regularly
You should stay on therapy

Maintaince period is up to 6 month's

HMDA scoring is useful to predict progression of disorder

Get well soon
If any query than I will here to help you

Besides medicines
Regular exercises
Meditation
Sleep
Diet
All important for getting recovery fast

Thanks
Take care
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Vishal Garala 12 hours later
Thanks for the advice on how to taper lexapro.

Last question. I want to increase Neupro Patch to 3 mg ( i am on 2 right now) but I don't have any patches in 3 mg.
Can I use a 4 and cut it or can I use a 2 and a 1?

Thank you
doctor
Answered by Dr. Vishal Garala 39 minutes later
Brief Answer:
Yes, you can apply

Detailed Answer:
Hii
Very glad to see you
It would better to use 3 mg but if you dont have than go for 2 mg and 1 mg
Two patches can apply togather
No need to worry
Take care
If still you have query than feel free to ask
Thank you
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Severe depression

doctor1 MD

I have been on methadone for approx. 5 years now at a dose of 30mg taken 4 times daily. This has not only stopped any unpleasant withdrawl symptoms but has also offered considerable relief in easing chronic pain from a severe back injury 11 years ago. For the first 3 years of taking the medication I found that while it was effective in these areas their was an exceptional side effect in that it absolutely obliterated any interest in sex or even the ability to physically have sex. Also I found that I had next to no energy, making many things I used to enjoy fall by the wayside which in turn led to severe depression. After extensive talks with my Doctor I was sent for blood analysis and it was found that my level of testosterone was so low it barely registered. I was then put on a 3 week cycle of injections of 2mls of Delatestryl and for the past several years I have been the person that I used to be (it gave me my life back). Know I have been given a new Doctor at the clinic I attend and he has informed me that he is only there to prescribe methadone and will not be responsible for any other prescriptions. I do not have a family doctor and our emerg has said that this falls outside their domain. The walk in clinic treats every individual that I know so badly that their is no doubt in my mind that they will refuse to continue this presciption. (to give you some perspective on our walk in clinic - I went their several mnths back with sever pneumonia and the Doctor looked at my chart once and told me that I would get know %$#&# narcotics from him and to leave immediately) Any suggestions on how to get across to my knew methadone Doctor (who has only been in prescribing methadone for 2 months) just how much this would severely negatively impact my life?

doctor1 MD

My father is having depression .from last two months he was not able to sleep property and very disturbed because of this problem.Then in last month,some personal issues happened in our home as we are living in a joint family.Although for us,the...

doctor1 MD

how can i help my grandson deal with the loss of his mom

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

2 months ago I had diarrhea, colic and fever. I went to an internist and he gave me ciprofloxacine and metronidazole. The condition subsided after 6 days and I stopped my medication at that time. 3 weeks later, I had the same condition then I visited my doctor he asked for Weidal test, CBC & serum amylase. all results were normal and he prescribed me ciprofloxacine, metronidazole and motilium. After 2 weeks on treatment the diarrhoea and colick disappeared yet I still have rmucus and blood in stool with dyspepsia. All my fears are from malignancy. kindly note that I have severe depression started 4 months ago and instills.

doctor1 MD

Hi Doctor, I have recently been experiencing a few major symptoms of hypothyroidism. Severe depression and fatigue, even if I sleep 9 or 10 hours, very heavy and long periods (my last one was 8 days the one before that was 14 days). I also am very sensitive to the cold- my fingers go completely white and my lips go blue and I get very very cold. My grandmother has very severe hypothyroidism and had to take the 400mg medication when she first went on it. I want to get my thyroid checked as these symptoms are causing real problems for me. The only thing is that I am on the Birth control pill and the symptoms seem much better on the week I have my period (and am taking inactive pills), I am much more clearheaded and feel much less depressed and exhausted. Does this mean it is not a problem with my thyroid? Should I still get it checked? I am struggling because I am overseas in France and so it is difficult to see a doctor because I do not speak French yet. Hope you can help me.

doctor1 MD

Hello, I ve been experiencing some problems such as balance, tremors, confusion, 2 fingers numb on left hand, severe depression and anxiety, trouble swallowing, consentration. I was also hospitalized because of a nervous breakdown for over a month. I don t want to self diagnose, but I checked the Mayo clinic for what the symptons were for parkinsons and I was shocked at how many of my symptoms were listed. In 2012 I was in a tramatic automobile accident with a semi truck and trailer and that is when I noticed differences and changes in my body. I was diagnosed with having PTSD. So I thought the PTSD has been causing my problems. But now I m not sure! Is Parkinsons non-curable? I do have a doctors GP appointment, but they couldn t get me in for a whole month because I am a new patient. Should I be trying to get into a neurologist instead? I don t want to waste time waiting only to be referred to a specialist. What should I do? Thank you, Nancy